MAUDE Adverse Event Report: STRYKER GMBH HEXAPOD STRUT, LONG HOFFMANN LRF 183MM-295MM; APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT

STRYKER GMBH HEXAPOD STRUT, LONG HOFFMANN LRF 183MM-295MM; APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT
Catalog Number 49350040
Health Effect - Clinical Code No Code Available (3191)
Date of Event 05/02/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
It was reported that upon scheduled removal of the external fixation construct on patient's ankle (side not reported), a large strut was observed to be broken apart.Three 2.0 wires were also reported broken at the junction of the bolt adaptors.Previous followup visits by the patient showed the entire construct intact.
 
Additional Manufacturer Narrative
The reported event that hexapod strut, long hoffmann lrf 183mm-295mm was alleged of 'implant breakage after surgery' could be confirmed.Based on investigation, the root cause was attributed to be manufacturing and supplier related.The failure was caused by manufacturing components out of specifications.The event involved a product problem indicating a non-conformity which is investigated and addressed through a nc and a capa.No further action is required at this time.Product surveillance will continue to monitor complaints of this type for adverse trends.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If any further information is provided, the investigation report will be updated.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event that hexapod strut, long hoffmann lrf 183mm-295mm was alleged of 'implant breakage after surgery' could be confirmed.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.The device inspection revealed the failure mode is confirmed: the device is broken and not functional anymore.A 4mm pin has broken off and is missing from the assembly.Unfortunately, this broken pin was not returned and is not available for inspection, thus we cannot determine the root cause of this breakage.In addition, the device was removed at the end of the treatment and the correction was successful; no adverse consequence was reported.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If any further information is provided, the investigation report will be updated.
 
Event or Problem Description

Brand Name
HEXAPOD STRUT, LONG HOFFMANN LRF 183MM-295MM
Common Device Name
APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key7551198
Report Number0008031020-2018-00407
Device Sequence Number10799132
Product Code KTT
UDI-Device Identifier07613327294200
UDI-Public07613327294200
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K163656
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number49350040
Device Lot NumberY08556
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/02/2018
Initial Date Received by Manufacturer 05/02/2018
Supplement Date Received by Manufacturer07/12/2018
08/30/2018
Initial Report FDA Received Date05/29/2018
Supplement Report FDA Received Date08/08/2018
09/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age50 YR